zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Normal subgroups of classical groups over rings. (English) Zbl 0843.20037
The normal subgroup problem for a classical group $G$ over a ring $R$ is to study whether the “sandwich theorem” holds, i.e., for any subgroup $H$ of $G$ normalized by the elementary subgroup of $G$, there is a unique ideal $J$ of $R$, such that $H$ lies between the general and elementary congruence subgroups with respect to $J$. The authors prove that, for the pseudo-orthogonal groups over a wide class of rings, containing every ring which is finitely generated as a module over its center, the normal subgroup problem has a positive solution. It covers many previous relevant results.

MSC:
20G35Linear algebraic groups over adèles and other rings and schemes
20E07Subgroup theorems; subgroup growth
20H25Other matrix groups over rings
WorldCat.org
Full Text: DOI
References:
[1] Abe, E.: Normal subgroups of Chevalley groups over rings. Contemp. math. 83, 1-17 (1989) · Zbl 0820.20053
[2] Bak, A.: On modules with quadratic forms. Lecture notes in mathematics 108, 55-66 (1969)
[3] Bak, A.: K-theory of forms. Annals of mathematics studies 98 (1981) · Zbl 0465.10013
[4] Bass, H.: Unitary algebraic K-theory. Lecture notes in mathematics 343, 57-265 (1973)
[5] Costa, D.; Keller, G.: Radix redux: normal subgroups of symplectic groups. J. reine angew. Math. 427, 51-105 (1992) · Zbl 0739.20023
[6] Golubchik, I.: On normal subgroups of linear and unitary groups over associative rings. Spaces over algebras and questions of network theory, 122-142 (1985)
[7] Kopeiko, V.: The stabilization of symplectic groups over a polynomial ring. Math. USSR, sbornik 34, 655-669 (1978) · Zbl 0414.20037
[8] Li, F. A.: The structure of symplectic groups over arbitrary commutative rings. Acta math. Sinica (N.S) 3, 247-255 (1987) · Zbl 0638.20028
[9] Li, F. A.: The structure of orthogonal groups over arbitrary commutative rings. Chinese ann. Math. 10B, No. 3, 341-350 (1989) · Zbl 0683.20034
[10] Magurn, B.; Van Der Kallen, W.; Vaserstein, L.: Absolute stable rank and Witt cancellation for noncommutative rings. Invent. math. 91, 525-543 (1988) · Zbl 0639.16015
[11] Suslin, A.; Kopeiko, V.: Quadratic modules and the orthogonal group over polynomial rings. J. soviet math. 20, 2665-2691 (1982) · Zbl 0497.20038
[12] Taddei, G.: Normalité des groups elémentaries dans LES groups de Chevalley sur un anneau. Contemp. math. 55, 693-708 (1986)
[13] Vaserstein, L.: Stabilization of unitary and orthogonal groups over a ring with involution. Math. USSR. Sbornik 10, 307-326 (1970) · Zbl 0253.20066
[14] Vaserstein, L.: Stable rank of rings and dimension of topological spaces. Func. anal. Appl. 5, 102-110 (1971) · Zbl 0239.16028
[15] Vaserstein, L.: On normal subgroups of gln over a ring. Lecture notes in mathematics 854, 456-465 (1980)
[16] Vaserstein, L.: On normal subgroups of Chevalley groups over commutative rings. Tôhoku math. J. 38, 219-230 (1986) · Zbl 0578.20036
[17] Vaserstein, L.: Normal subgroups of symplectic groups over rings. K-theory 2, 647-673 (1989) · Zbl 0669.20040